Hail, Sherman
- When
- June 24, 2:55 PM MST
- Where
- Sherman County, 7 mi N of Kanorado
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.433, -102.033
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 1:29 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT MON JUN 24 2002 FORECAST CHALLENGES INCLUDE PRECIP CHANCES NEXT 48 HOURS AND TEMPERATURES INTO THE END OF THE WEEK. 18Z SURFACE MAP ANALYSIS SHOWED A SURFACE TROUGH FROM WESTERN NEBRASKA SOUTH ACROSS EASTERN COLORADO INTO SOUTHERN NEW MEXICO. STRONG HIGH PRESSURE RIDGE ALOFT CONTINUES OVER THE CENTRAL HIGH PLAINS. UPPER LEVEL LOW OVER LOUISIANA WAS DRIFTING WEST. MODELS INITIALIZED WELL THIS MORNING WITH REGARD TO WEAK UPPER SHORTWAVE MOVING OVER RIDGE ACROSS SOUTHERN MONTANA. MODELS ALSO IN GOOD AGREEMENT WITH CURRENT AND FUTURE POSITION OF SURFACE TROF ACROSS EASTERN COLORADO. WILL GO WITH ETA AS THE MODEL OF CHOICE DUE TO ITS BEST HANDLING OF SURFACE TROUGH IN NEIGHBORHOOD AS WELL AS WITH 8H AND 7H TEMPS. FOR TONIGHT WEAK BOUNDARY NEARBY TO OUR NORTHWEST WILL SERVE AS FOCUS FOR WEAK MOISTURE CONVERGENCE AS WELL AS BEST INSTABILITY. VERY WARM 850 MB AND 700 MB TEMPERATURES IN PLACE WITH GOOD CAPPING. HOWEVER SURFACE TEMPERATURES IN THE UPPER 90S COUPLED WITH GOOD INSTABILITY AND HIGH LAPSE RATES WILL RESULT IN THE POSSIBILITY OF WIDELY SCATTERED THUNDERSTORMS DEVELOPING TONIGHT OVER EASTERN COLORADO AND SOUTHWEST NEBRASKA ALONG WITH THE BORDERING COUNTIES OF NORTHWEST KANSAS. WILL GO WITH A LITTLE LOWER CHANCE FOR THUNDERSTORMS IN THE EASTERN CWA. WILL GO CLOSE TO MILD GUIDANCE TEMPS IN THE UPPER 60S AND LOWER 70S. ON TUESDAY MODELS PROG WEAK COLD FRONT AND DRY LINE TO MOVE SOUTHEAST THROUGH THE CWA. BEST MID LEVEL MOISTURE WILL PASS ACROSS NORTHERN CWA DURING THE DAY TUESDAY INTO TUESDAY NIGHT. WILL CARRY SLIGHT CHANCE POPS TUESDAY AND TUESDAY NIGHT. WILL GO CLOSE TO AVN MOS GUIDANCE TEMPS FOR HIGHS A FEW DEGREES COOLER INTO THE LOW TO MID 90S. FOR WEDNESDAY AND WEDNESDAY NIGHT STRONG UPPER HIGH PRESSURE RIDGE CONTINUES OVER CENTRAL HIGH PLAINS WITH WEAK UPSLOPE ACROSS THE AREA. SOME MID LEVEL MOISTURE AND INSTABILITY ALONG WITH TEMPERATURES IN THE 90S WILL MAINTAIN A CHANCE FOR AFTERNOON CONVECTION ACROSS THE CWA. NO MAJOR SHORTWAVES EXPECTED TO MOVE THROUGH DURING THIS PERIOD WITH ONLY SPOTTY DIURNAL CONVECTION POSSIBLE. FOR THURSDAY THROUGH MONDAY NOT MUCH CHANGE FROM PREVIOUS FORECAST PACKAGE. WILL MAINTAIN DRY AND HOT WEATHER ACROSS CWA AS STRONG UPPER RIDGE REMAINS ANCHORED ACROSS CENTRAL HIGH PLAINS WITH ONLY WEAK SHORTWAVES TO MOVE AROUND TOP OF UPPER BUBBLE HIGH. WILL KEEPS TEMPERATURES SEASONAL IN THE 90S FOR HIGHS AND OVERNIGHT LOWS MAINLY IN THE 60S. .GLD...NONE. LAMMERS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-250000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT MON JUN 24 2002 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. A WEAK SURFACE TROUGH WILL DEVELOP OVER FAR NORTHEAST COLORADO LATE THIS AFTERNOON. SOUTHEAST WINDS OF 10 TO 25 MPH WILL TRANSPORT LOW AND MID LEVEL MOISTURE TOWARD THE TROUGH. SLIGHTLY COOLER AND MOIST AIR AT MID LEVELS OF THE ATMOSPHERE WILL ARRIVE FROM THE SOUTHEAST BY LATE AFTERNOON...MAKING CONDITIONS UNSTABLE ENOUGH FOR A COUPLE OF THUNDERSTORMS. THE INCREASE IN MOISTURE AND AFTERNOON TEMPERATURES FROM 94 TO 104 WILL RESULT IN HIGH-BASED THUNDERSTORMS WITH 10 TO 20 PERCENT COVERAGE FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL OCCUR EAST OF A LINE FROM MCCOOK TO HOXIE TO GOVE...WHERE MICROBURST WINDS MAY EXCEED 60 MPH AND SOFT HAIL GREATER THAN 3/4 INCH IS POSSIBLE. AGAIN...ONLY ONE OR TWO STORMS ARE EXPECTED TO BECOME THIS STRONG. && ENTWISTLE
The Goodland radar (KGLD), 30 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305094, 5305170, 5305171.